My Pet Child

Why is my Puppy Urinating Excessively After Getting Vaccination?

Dog Urination

Puppies need to get a lot of different vaccinations in order to stay healthy and prevent various diseases. While vaccinations are normal for puppies, sometimes the vaccinations can cause side effects that you might not have thought about. Urinating excessively can be a side effect of vaccinations, but there are also other causes for excessive urination in puppies you should know about.

Your Puppy is Affected by the Side Effects of Medications

Some types of medication may cause frequent urination for a day or so and this is often times considered a mild side effect. If you have started your puppy on a medication recently and notice excessive urination it’s always a good idea to call the veterinarian to ask if that’s a common side effect for that particular medication.

If the excessive urination is caused by the vaccine it will often times clear up within 24-hours. You can call the veterinarian if it’s still happening after that time and ask if it’s normal. Depending on what the vaccination was for, it could take another day or two for the excessive urination to cease. When in doubt, it’s always good to check with the veterinarian or ask about the possibility of excessive urination before any medications or vaccines are given.

Your Puppy Has Urinary Tract Infection

It could just be a coincidence and your puppy is urinating excessively for a non-vaccination reason such as a urinary tract infection. Urinary tract infections are one of the most common reasons for excessive urination and could cause discomfort to your dog. You should consult your veterinarian if you think your puppy has developed an infection so the appropriate antibiotics can be given. Both puppies and adult dogs are capable of getting a urinary tract infection and it can happen anytime, just like with humans.

There are also some medical conditions that could be causing the urinary tract infection. Some of the underlying medical conditions are more serious in nature. Before the veterinarian just gives you a prescription for antibiotics, it’s likely blood work and a physical will be done to ensure no serious underlying cause is present. Once medical issues have been ruled out, the most common course of treatment is a round of antibiotics for a certain period of time. If antibiotics are given, make sure your puppy takes all of the antibiotics even if it appears to have cleared up before the pills are gone.

Other Adverse Reactions to Vaccines

Your puppy can have other adverse reactions to vaccines and the symptoms they experience could vary depending on which type of vaccine or medication they received. There are mild reactions that your puppy might experience, such as a lower appetite, lower activity level, low-grade fever, and possible swelling or discomfort where the vaccine was given.

Your puppy could also experience more serious adverse reactions and you should keep your eyes out for those symptoms. Some serious reactions include diarrhea, persistent scratching and itching, face swelling, throat or eye swelling, difficulty breathing, runny nose, and hives. Coughing and sneezing are also thought of as more serious symptoms.

There is also the possibility that your dog could just collapse, which could be a life-threatening situation. A dog that collapses could be experiencing a side effect that is affecting breathing or their heart, so it’s important to call the veterinarian immediately if that happens. The sooner you call the veterinarian, the sooner appropriate treatment to reverse the adverse reactions. If you are concerned about any adverse reactions you should seek out your veterinarian with your concerns to ensure that it’s not a serious situation.

Leave a Reply

avatar
  Subscribe  
Notify of
About the Author
is the owner of an awesome toy poodle. John started MyPetChild.com to share his experience and knowledge of being an apartment-living pet owner.